• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Experiencing rapid blinking and finding it difficult to keep my eyes open after being on Aripiprazole (Abilify).

P

purple123

New member
Joined
Jan 14, 2020
Messages
2
Location
UK
Hi everyone,

I'm experience some really bad side effects and was wondering if anyone here has possibly experienced the same thing? I was put on a low does (5mg) of Abilify on the 8th December after being on 650mg Clopixol (Zuclopenthixol) injection. From July-November, I was getting 650mg bi-weekly Clopixol (Zuclopenthixol) injections but had to stop because they were giving my horrible side effects e.g have had a horrible chronic head pressure thing ever since I started it.

I spoke to my doctor who took me off it and suggested Aripiprazole (Abilify), but wanted to ease me up to the therapeutic dose as my body has never done well with anti-psychotics. I was put on a low dose (5mg) of Abilify on the 13th December, which was then increased to 15mg about 7 days later.

On December 27/28, I started feeling like I needed to blink a lot. It started off slow but by the 31st, I couldn't stop blinking. I stopped the tablets and have spoken to my doctor and a neurologist who think the blinking will eventually go away. It started getting better around January 8th but over the last few days it has gotten really bad again. I haven't been able to open my eyes properly over the past few days, sometimes they just seal shut and I have to hold them open. I've been taking 0.5mg Clonazepam tabkets 3 times a day because I have read that it can help with this (tardive dyskinesia??), but so far it hasn't done much. I'm also taking promethazine but that hasn't helped much either :(

Anyone have any suggestions as to what I can do to stop this side effect :(

Thank you
 
N

Notalwaysever

Well-known member
Joined
Oct 12, 2010
Messages
102
I took Abilify a few years ago, I only made it a few weeks on it. All my muscles got incredibly sore and I couldn’t stop moving my legs. I have had the blinking happen from a few different meds, it was so bad on resperdal that my coworkers endlessly made fun of me about it, lousy job. With some of the more sedating medications I had trouble keeping my eyes open in the morning, wreaked my car a few times. Now when they put me on sedating medications they give me a stimulant for the morning which helps me from getting too lethargic.
 
P

purple123

New member
Joined
Jan 14, 2020
Messages
2
Location
UK
I took Abilify a few years ago, I only made it a few weeks on it. All my muscles got incredibly sore and I couldn’t stop moving my legs. I have had the blinking happen from a few different meds, it was so bad on resperdal that my coworkers endlessly made fun of me about it, lousy job. With some of the more sedating medications I had trouble keeping my eyes open in the morning, wreaked my car a few times. Now when they put me on sedating medications they give me a stimulant for the morning which helps me from getting too lethargic.
Thank you for the reply :)

Are you still suffering from the moving leg thing and the blinking thing? The blinking really is terrible :( I was on Abilify for 17 days and came off it 2 weeks ago and still have the blinking symptoms. A few days ago my eyes would just seal shut and I had to wait for them to open up again :(
 
Eleison

Eleison

Well-known member
Joined
Jun 21, 2008
Messages
504
Location
London
I didn't have the eye blinking, but I had the blinking restless legs! I was on it for a year before I finally was switched to Olanzapine.
 
N

Notalwaysever

Well-known member
Joined
Oct 12, 2010
Messages
102
It stopped I would say about a week after I switched meds. I would talk to your doctor if it is still going on after two weeks, maybe something else you are still on is contributing.
 
PlasticPilot

PlasticPilot

Well-known member
Joined
Jan 14, 2020
Messages
111
Location
Lowestoft
I often have the restless legs from taking Aripiprazole for Psychosis, i have not had the blinking of the eyes though. Hope it gets better for you :)
 
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
1,480
Location
UK
I don't have the blinking, but I do have something that constricts my vocal cords every now and then and I can't get my words out. I am also on aripiprazole and flupentixol as well.
 
Top